Alert archive / Wyoming / High Wind Warnings in 2026
High Wind Warning 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Feb 11, 2026, 3:46 PM MST for Albany County, Laramie County, Platte County, Wyoming. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 11, 2026, 3:46 PM MST (22:46 UTC)
- Expired
- Feb 11, 2026, 11:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 3:52 PM MST | NON-TSTM WND GST 65 | 1 Sse Bordeaux, WY | Mesonet station KBRX 1.4 S Bordeaux (WYDOT). |
| Feb 11, 4:26 PM MST | NON-TSTM WND GST 66 | 1 Sse Bordeaux, WY | Mesonet station KBRX 1.4 S Bordeaux (WYDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.8 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2325 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280 WWUS75 KCYS 112246 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 346 PM MST Wed Feb 11 2026 WYZ106-120600- /O.NEW.KCYS.HW.W.0016.260211T2246Z-260213T0600Z/ Central Laramie Range and Southwest Platte County- Including the cities of Bordeaux 346 PM MST Wed Feb 11 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph. * WHERE...Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...Until 11 PM MST Thursday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ MN
2 follow-up statements
033 WWUS75 KCYS 112248 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 348 PM MST Wed Feb 11 2026 WYZ106-120600- /O.EXT.KCYS.HW.W.0016.000000T0000Z-260212T0600Z/ Central Laramie Range and Southwest Platte County- Including the cities of Bordeaux 348 PM MST Wed Feb 11 2026 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph. * WHERE...Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...Until 11 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ MN
620 WWUS75 KCYS 120602 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1102 PM MST Wed Feb 11 2026 WYZ106-120715- /O.EXP.KCYS.HW.W.0016.000000T0000Z-260212T0600Z/ Central Laramie Range and Southwest Platte County- Including the cities of Bordeaux 1102 PM MST Wed Feb 11 2026 ...HIGH WIND WARNING HAS EXPIRED... Winds have diminished below warning thresholds. Therefore, the High Wind Warning will be allowed to expire. $$ cg
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 11, 3:16 PM MST, 30 minutes earlier. Its key messages:
- Mountain snowfall will continue through Thursday morning with light snow spilling into the I-80 corridor between Cheyenne and Rawlins.
- While temperatures will remain above seasonal averages for much of the week ahead, there will be occasional chances for light precipitation
- High winds are possible Tuesday in our wind prones across southeast Wyoming.
Area forecast discussion, Feb 11, 3:16 PM MST, 30 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 316 PM MST Wed Feb 11 2026 .KEY MESSAGES... - Mountain snowfall will continue through Thursday morning with light snow spilling into the I-80 corridor between Cheyenne and Rawlins. - While temperatures will remain above seasonal averages for much of the week ahead, there will be occasional chances for light precipitation - High winds are possible Tuesday in our wind prones across southeast Wyoming. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 310 PM MST Wed Feb 11 2026 Moisture has finally returned to the area after a lengthy dry spell. An elongated closed upper level low continues to spin over the California coast ahead of a moisture laden jet stream visible on GOES water vapor imagery across the southwest US and into our area. Moist orographic lift has returned decent snowfall to the mountains today with decent snowfall rates observed over the last several hours. SNOTEL sites in the Sierra Madre range have picked up between 3 and 7 inches of snow generally (with a few locally higher amounts), while the Snowy Range is slightly behind, at around 1 to 4 inches so far. Webcams indicate that snow is spilling into the lower elevations of Carbon county, but with fairly minimal impacts so far due to the mild temperatures. Temperatures are above freezing below about 7500 ft in elevation. East of the Laramie Range, we have some radar echoes showing up, but the dry boundary layer is preventing any of this from reaching the ground. RH is generally between 25 and 40% over the High Plains at this time. A vort-max is moving across the area this afternoon, and we can expect to see some modest drying in the middle atmosphere in the next few hours, which should decrease snowfall rates in the mountains or potentially bring a lull in snowfall entirely. The vort- max moving overhead today is also helping to temporarily boost the pressure/height gradients across the area and thus kick up the wind speeds. 700-mb winds around 40 to 45 knots are expected to continue through the evening today over portions of southeast Wyoming. However, most wind parameters are weaker than what we would like to see for High Winds. No wind headlines have been issued, but we will need to monitor the typical wind prone areas through the evening for gusts mostly 40 to 55 mph. There is about a 20-30% chance for gusts exceeding 60 mph this evening. Another push of mid-level moisture should pick up snowfall rates again in the mountains late this evening, which will last into Thursday morning. The southern Wyoming mountains will be on the far northern edge of this next moisture plume, so additional totals in the second phase should be less than the first phase. The mid-level frontal boundary will remain stalled over the area with decent mid level moisture continuing to push through during the day Thursday. A few weak shortwave troughs traversing across the stalled boundary will help to kick up weak isentropic lift over the High Plains, which should allow for light precipitation to spread east of I-25. There is some uncertainty regarding how far north this lift will extend, but for now, the mention of precipitation is extended up to about the North Platte River Valley. The highest probabilities are a little further south. Models also show a little bit of convective instability present across the area Thursday with steep lapse rates in place. Precipitation may take on more of a showery nature. Temperatures will be mild once again, which will mean both rain and snow will be in play. Snow levels will generally be around 6000 to 7000 feet. Expect mostly snow above 7000 ft, mostly rain below 5500 feet, and a mix of rain and snow in between. Areas seeing snow could see brief, locally heavy rates due to the instability, dropping visibility and perhaps leading to some slick conditions, but this will be quite transient. Unfortunately, wetting rainfall probabilities are quite low, generally under 20% for all areas outside of the mountains. We may see isolated rainfall amounts of 0.1" or snowfall around one inch, but the coverage of this will be limited at best. Forcing for lift will weaken Thursday evening, and shower coverage will decrease after that. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 310 PM MST Wed Feb 11 2026 At the start of the long term period, a weak upper-level trough will slide across the CWA, keeping chances of precipitation in the forecast through Friday night. As we progress in the long term, this trough and associated precipitation will move out of the CWA by Saturday morning as ridging nudges back in, dominating weather conditions through Monday morning. Some changes are in store by Tuesday as troughing begins to push back into the CWA, increasing precipitation chances, mainly across our western forecast zones, and winds in our known wind prones in southeast Wyoming. In the meantime, the risk of high winds remains low Friday through Monday with meager mid-level support. The same can't be said for Tuesday as a stout 700mb jet, nearing 70 knots, sets up across the CWA along with negative Omega (GFS) that will mix these winds down to the surface. So, what does this mean with surface winds? Well, in-house guidance suggests a high wind event with widespread probs in the 40 to 60 percent range across our wind prones in southeast Wyoming with a few locations topping out near 80%. This is in agreement with ensemble guidance having a 70% chance of gusts greater than 50 mph with some members suggesting a 50% chance of gusts greater than 60 mph. With the current forecast, this is not reflected in it as it is based off of the lower end of guidance. This will be monitored and over the next few days will be adjusted to reflect the latest probabilistic guidance suggesting a high wind event on Tuesday. Then by Wednesday, at the tail end of the forecast period, you'll be thinking what winds as they will be a memory with the upper-level support pushing off to the east. The other thing of concern in the extended, as we dry out over the weekend and the uptick in winds by early next week, is the increasing threat of fire weather conditions across portions of the CWA, especially from Cheyenne and points east. A limiting factor could be any precipitation that may have fallen the preceding days, but with min RH values forecast to drop below 20% along with dry fuels and gusty winds, fire weather concerns rapidly increase Sunday into Tuesday of next week. So, there may be the need for another long duration Red Flag Warning in this time frame, stay tuned to the forecast for future updates. Lets shift our attention to temperatures in the extended and what we can expect. Aloft, we will see 700mb temps climbing to around -2 degrees C Friday/Saturday and a bit warmer Sunday/Monday, soaring to around +4 degrees C. So, closer to reality, surface highs Friday/Saturday will top out in the mid 40s west of I-25 and low to upper 50s east of the corridor. A tad warmer Sunday/Monday as highs top out near 50 degrees over the higher terrain west of I-25 and in the 60s elswhere. While lows dip into the 20s to near 30 through the long term period. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1045 AM MST Wed Feb 11 2026 Overall, VFR conditions will prevail across most sites, except KRWL and KLAR, for the duration of this TAF period. A front is pushing into the region, this will bring in the threat of precipitation and gusty winds. Kept the PROB30 group that was introduced earlier for KRWL and KLAR that includes MVFR conditions in light snow/rain mix through 23Z. Otherwise, expect gusty southwest winds across the Wyoming terminals in the 20-30 knot range through 03Z Thursday. Elsewhere, for the Nebraska Panhandle terminals, winds should remain or become light and variable by 22Z. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Winter Storm Warning until 11 AM MST Thursday for WYZ112-114. NE...None. && SHORT TERM...MN LONG TERM...RZ AVIATION...RZ
Hazardous weather outlook, Feb 11, 3:22 PM MST, 24 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 322 PM MST Wed Feb 11 2026 NEZ002-003-019>021-054-055-095-096-WYZ101>119-122230- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 322 PM MST Wed Feb 11 2026 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT - Mountain snowfall will continue through Thursday morning with light snow spilling into the I-80 corridor between Cheyenne and Rawlins. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY - Scattered showers are expected Thursday across the area. Above 7000 feet, these will be mostly snow and may produce brief reductions in visibility and slick conditions. - High winds are possible Tuesday in our wind prones across southeast Wyoming. .Spotter information statement... Spotter activation will not be needed.
Nearby
High Wind Warnings in Wyoming, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.